MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci Energy; Vessel Sealer Curved

INTUITIVE SURGICAL, INC da Vinci Energy; Vessel Sealer Curved
Model Number 480522-02
Medical Device Problem Codes Thermal Decomposition of Device (1071); Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a da vinci-assisted benign hysterectomy surgical procedure, the patient sustained a right ureter leak 5-7 days post operatively.Although the occurrence of an injury was not visualized during the initial procedure, the surgeon believes the elbow of the vessel sealer curved (vsc) instrument had a delayed thermal injury to the right ureter due to thermal spread.After the initial procedure, cystoscopy was performed to assess the ureteral jets and they were fine.The surgeon reports that the patient's anatomy was very challenging, the uterus contained fibroids that were extremely large like a volleyball.Due to the large uterus, the surgeon did not have a lot of clearance between the ureter and the bowel so the elbow of the vsc was pressed up against and hitting the patient's sidewall frequently while sealing vessels.As a result of the leak, the patient required a nephrostomy tube and pelvic drain.The surgeon plans for ureteral reimplantation after about 6 to 7 weeks.
 
Additional Manufacturer Narrative
The vessel sealer curved instrument used during this event was not received for failure analysis investigations.The vessel sealer curved instrument lot number u11260409-0204 was installed 2 times on universal surgical manipulator (usm) 2.E-200 generator logs show a total of 1 bipolar event and 120 seal events with no relevant errors.The instrument was used for about 29 minutes.

Brand Name
da Vinci Energy
Common Device Name
Vessel Sealer Curved
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50141528
Report Number2955842-2026-34322
Device Sequence Number13448267
Product Code NAY
UDI-Device Identifier10886874123369
UDI-Public(01)10886874123369(10)U11260409
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K250674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number480522-02
Device Catalogue Number480522
Device Lot NumberU11260409 0204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/08/2026
Initial Report FDA Received Date08/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown